Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Separable determination
of integrability and minimality
of the Clarke subdifferential mapping

Authors: Jonathan M. Borwein and Warren B. Moors
Journal: Proc. Amer. Math. Soc. 128 (2000), 215-221
MSC (1991): Primary 49J52, 46N10; Secondary 58C20
Published electronically: September 9, 1999
MathSciNet review: 1622793
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that the study of integrability and $D$-representability of Lipschitz functions defined on arbitrary Banach spaces reduces to the study of these properties on separable Banach spaces.

References [Enhancements On Off] (What's this?)

  • 1. J. M. Borwein, Minimal CUSCOS and subgradients of Lipschitz functions, Fixed point theory and applications (Marseille, 1989) Pitman Res. Notes Math. Ser., vol. 252, Longman Sci. Tech., Harlow, 1991, pp. 57–81 (English, with French summary). MR 1122818
  • 2. Jonathan M. Borwein and Warren B. Moors, Essentially smooth Lipschitz functions, J. Funct. Anal. 149 (1997), no. 2, 305–351. MR 1472362,
  • 3. J. M. Borwein and W. B. Moors, ``Null sets and essentially smooth Lipschitz functions,'' SIAM J. Optim. 8 (1998), 309-323. CMP 98:11
  • 4. J. M. Borwein and W. B. Moors, ``Lipschitz functions with minimal Clarke subdifferential mappings,'' Proc. Optim. Mininconference III: The Uni. Melbourne, July 18 1996; eds. B. M. Glover, B. D. Craven and D. Ralph, Ballarat, Vic. Uni. Ballarat (1997), 5-12.
  • 5. J. M. Borwein, W. B. Moors and Xianfu Wang, ``Generalized subdifferentials: a Baire categorical approach,'' Compte. Rendu. Roy. Soc. Canada to appear.
  • 6. Jens Peter Reus Christensen, On sets of Haar measure zero in abelian Polish groups, Proceedings of the International Symposium on Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972), 1972, pp. 255–260 (1973). MR 0326293,
  • 7. F. H. Clarke, Optimization and Nonsmooth Analysis, John Wiley, New York (1971).
  • 8. Warren B. Moors, A characterisation of minimal subdifferential mappings of locally Lipschitz functions, Set-Valued Anal. 3 (1995), no. 2, 129–141. MR 1343479,
  • 9. Lionel Thibault, On generalized differentials and subdifferentials of Lipschitz vector-valued functions, Nonlinear Anal. 6 (1982), no. 10, 1037–1053. MR 678055,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 49J52, 46N10, 58C20

Retrieve articles in all journals with MSC (1991): 49J52, 46N10, 58C20

Additional Information

Jonathan M. Borwein
Affiliation: CECM, Department of Mathematics and Statistics, Simon Fraser University, Burnaby, British Columbia, Canada V5A 1S6

Warren B. Moors
Affiliation: Department of Mathematics, University of Waikato, Private Bag 3105, Hamilton, New Zealand

Keywords: Separable reduction, integrability, $D$-representability, minimal cusco.
Received by editor(s): October 22, 1997
Received by editor(s) in revised form: March 18, 1998
Published electronically: September 9, 1999
Additional Notes: The first author’s research was supported by NSERC and the Shrum Endowment at Simon Fraser University.
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society